Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 90, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 23, 2025, 12:57 PM CDT for 4 counties in Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2025, 12:57 PM CDT (17:57 UTC)
- Expired
- Sep 23, 2025, 6:11 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, MO, Carter County, MO, Ripley County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 171 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 12:07 PM CDT, 50 minutes earlier. Its key messages:
- Off and on rounds of showers and storms remain in the forecast today and tomorrow with activity peaking early this afternoon, and then again overnight into early Wednesday.
- A few storms could be strong to severe with hail and gusty winds the main threat. Brief heavy rainfall may also lead to localized flooding.
- Slightly below normal temperatures in the latter half of the week rebound back to normal by the weekend with dry weather conditions.
Area forecast discussion, Sep 23, 12:07 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1207 PM CDT Tue Sep 23 2025 .KEY MESSAGES... - Off and on rounds of showers and storms remain in the forecast today and tomorrow with activity peaking early this afternoon, and then again overnight into early Wednesday. - A few storms could be strong to severe with hail and gusty winds the main threat. Brief heavy rainfall may also lead to localized flooding. - Slightly below normal temperatures in the latter half of the week rebound back to normal by the weekend with dry weather conditions. && .DISCUSSION... Issued at 148 AM CDT Tue Sep 23 2025 A large area of troughing from Utah to the western Great Lakes will continue to keep us in a fairly wet pattern, for the first time in weeks, over the next 2-3 days. Through daybreak, light winds and mostly clear skies coupled with wet ground from Monday's rains is leading to areas of fog. Conditions appear likely enough for dense fog that an advisory has been issued for a couple rows of our northern and northwestern most counties and will be watching for possible expansion. An area of locally diffluent upper flow is aiding in developing scattered thunderstorms over Tennessee and satellite shows some hints of that winding back into southeast Missouri and a stray storm or two may work into the area working with around 1500-2000 J/kg of MUCAPE for elevated parcels and at least a bit of surface-based instability. We get a push of WSW flow aloft in the late morning and afternoon producing both jet-level ascent (DCVA) and lower layer warm advection. Satellite/model observations show PWATs increasing to about 1.7-1.9 inches by late morning and afternoon. I think the peak of activity may time out slightly faster than current CAM guidance suggests based on the position of observed features and reflected that in the forecast. This results in peak coverage around 20z or so before starting to taper off a little ahead of the next wave. With modest instability and a little bit of shear (sfc-6km about 35-40 kt) can't completely rule out a severe storm or two, although with PWATs around 1.8 to 1.9 may have to watch more for localized flooding today. The main trough gets closer tonight into Wednesday with 250-300mb flow increasing to about 100-110 kts to our northwest. The ECMWF deterministic model is about 6-12 hours faster with frontal passage with this system, and is about 3-4 mb stronger with the parent low over central Illinois. The only obvious difference in the two is the ECMWF generates vigorous convection over central MO and appears to be deepening the low based on grid-scale convective feedback. The overall synoptic picture though supports shower and a few thunderstorms through the overnight and at least the possibility of a more focused line area of storms immediately ahead of the cold front during the day Wednesday. 0-6 km shear remains about 40 kts, with low level shear increasing to 15-20 kts which opens up the hodograph just enough to be worth watching. At the end of the day I think rain/clouds stability probably wins out however, limiting severe threat, but localized flooding will remain possible. Once the main trough clears conditions dry out once again with highs in the low 80s and overnight lows in the low 60s through the remainder of the forecast period. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1205 PM CDT Tue Sep 23 2025 Several impacts to the terminals over the next 24 hours as a disturbance moves across the region. Two rounds of showers and storms will be possible this afternoon into the evening and again tonight. Stronger storms with the first round will be capable of causing gusty winds while heavy rainfall is the main concern overnight. After pcpn tapers off early Wednesday morning, low ceilings and patchy fog will be probable with LIFR/IFR reductions. Gradual improvement to MVFR occurs towards the end of the period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...JGG AVIATION...DW
Hazardous weather outlook, Sep 23, 2:04 AM CDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 204 AM CDT Tue Sep 23 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-240715- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 204 AM CDT Tue Sep 23 2025 /304 AM EDT Tue Sep 23 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight. Areas of dense fog will be possible through early this morning, particularly along and north of a line from Cape Girardeau to Evansville. At least a couple of rounds of showers and thunderstorms is expected today and again overnight tonight. A few storms could briefly become severe with large hail the main threat, isolated damaging winds are also possible. The thunderstorms will be capable of heavy rain and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The risk for at least a few thunderstorms continues through Wednesday afternoon. A few storms could become severe with hail and wind the main threat. Locally heavy rain and isolated flash flooding will remain possible. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not anticipated, but spotters are encouraged to report significant weather according to standard operating procedure. JGG
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 5:09 PM CDT | Special Weather Statement | PAH | Calloway | 51 min |
| Sep 23, 6:09 PM CDT | Special Weather Statement | PAH | Calloway | 21 min |
| Sep 23, 12:26 AM CDT | Dense Fog Advisory | PAH | Edwards, Franklin, Gallatin, Hamilton, Jackson, Jefferson and 7 more | 7 hr |
| Sep 23, 8:50 AM CDT | Flash Flood Warning | PAH | Butler, Carter, Ripley, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.